ACTA MEDICA, Vol 62 No 4 (2019), 166–169
Drug-Induced Hemolysis in G6PD Deficiency: an Unusual Presentation of a Common Clinical Condition
Anudeep Padakanti, Ashok Shenoy, Ashwin Kamath, Mahabala Chakrapani
zveřejněno: 10. 02. 2020
Glucose-6-phosphate dehydrogenase (G6PD) deficiency can present a diagnostic dilemma owing to the varying degrees of disease severity and the wide range of precipitating factors. Here, we report a case of a 56-year-old man who presented with signs and symptoms of heart failure and, during the course of treatment, developed intravascular hemolysis. On investigation, he was found to be G6PD deficient. Following discontinuation of the fixed-dose combination of isosorbide dinitrate and hydralazine, the clinical condition of the patient improved, and there were no further episodes of hemolysis. The case highlights the need for a high degree of suspicion of G6PD deficiency in patients with unexplained signs and symptoms of intravascular hemolysis.
Klíčová slova: G6PD deficiency; isosorbide dinitrate; hydralazine; intravascular hemolysis
Drug-Induced Hemolysis in G6PD Deficiency: an Unusual Presentation of a Common Clinical Condition is licensed under a Creative Commons Attribution 4.0 International License.